MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V437QR-30
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bowel Perforation (2668); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The olympus employee reported on behalf of the customer that during a therapeutic lithotripsy procedure the guide wire tip of single use mechanical lithotriptor v broke and got stuck in the duodenum.The physician managed to recover the stuck piece of debris.It is unknown if the procedure was completed.Additional information on how the broken pieces were retrieved and patient outcome has been requested but the information has not been received.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information obtained from the customer regarding the reported event.New information added to the following field- b5.
 
Event or Problem Description
Additional information received identified that the bowel perforation was diagnosed with endoscopic observation.The perforation was stitched with hemostatic clips under endoscopic observation.Per physician the problem has been resolved and the patient's prognosis is good.
 
Event or Problem Description
Additional information received that the guidewire tip did not fall off, but the guidewire tip was torn.The distal tip did not follow the guide wire and hit the intestinal tract, causing perforation.Since it did not fall off, it was not retrieved.The guidewire was simply removed from the scope.The procedure was cancelled.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported event was likely caused by the following: 1) trying to insert the device into the endoscope while using the guide wire.2) the device was excessively angulated while inserting the guide wire into the guide wire tip.3) a load beyond the resistance strength was applied to the guide wire tip.That might have caused the guide wire tip to tear.4) since the subject device was inserted into the patient¿s body without following the guide wire, the guide wire tip hit the intestinal tract and caused perforation.5) while inserting the subject device into the body, the guide wire came off from the torn guide wire tip.6) the guide wire tip hit the intestinal tract and caused perforation.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿when using the guide wire, insert the instrument with its distal tip in parallel with the guide wire while holding the distal tip as shown in figure 4.20.Be careful not to forcibly insert the instrument with a sharp angle between the distal tip and the guide wire as shown in figure 4.21.This may damage the distal tip.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17642488
Report Number9614641-2023-01252
Device Sequence Number7936681
Product Code LQC
UDI-Device Identifier04953170218415
UDI-Public04953170218415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V437QR-30
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/04/2023
09/28/2023
11/08/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/13/2023
09/28/2023
11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown